Home | About us | Editorial Board | Search | Ahead of print | Current Issue | Archives | Instructions | Online submissionContact Us   |  Subscribe   |  Advertise   |  Login  Page layout
Wide layoutNarrow layoutFull screen layout
Lung India Official publication of Indian Chest Society  
  Users Online: 3064   Home Print this page  Email this page Small font size Default font size Increase font size
Year : 1983  |  Volume : 1  |  Issue : 6  |  Page : 245-247

Hepatotoxicity Of Isoniazid-Rifampicin-Pyrazinamide Therapy



Correspondence Address:
P. R Gupta


Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

A total of 212 smear positive patients suffering from pulmonary tuberculosis were randomly allocated to two anti-tuberculous drug regimens. Ten out of 107 (9.3%) patients on drug regimen 1 (2 SHR/6 TH) developed hepatitis as compared to 13 out of 105 (12.3%) patients on drug regimen II (2 SHRZ/6 TH). Onset of anorexia during therapy was always specific of hepatitis. Clinical jaundice developed in four and eight patients respectively (p>0.05). The hepatitis was of severe type (ALT >125 units) in two and four patients respectively (p>0.05). Thus, the risk of hepatitis is not significantly increased by addition of pyrazinamide to rifampicin-isoniazid combination. However, withdrawal of drugs should be effected immediately if a patient on these drugs develops anorexia.


[PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed386    
    Printed34    
    Emailed0    
    PDF Downloaded96    
    Comments [Add]    

Recommend this journal